Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 23, 2021Arthur County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 23, 2021, 4:11 PM MDT for Arthur County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 4:11 PM MDT (22:11 UTC)
Expired
Jul 23, 2021, 5:00 PM MDT
In force
49 min
Issued by
NWS North Platte, NE

County Arthur County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS83 KLBF 232211
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
411 PM MDT Fri Jul 23 2021
 
NEZ023-035-232300-
Grant NE-Arthur NE-
411 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTHEASTERN
GRANT COUNTIES UNTIL 500 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Arthur, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lena, Sand Puddin Lake, Velma, Jensen Lake, Green Lake and Cogill
Lake.

LAT...LON 4160 10189 4178 10189 4183 10150 4156 10150
TIME...MOT...LOC 2210Z 269DEG 10KT 4170 10179 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:04 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 23, 3:04 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
404 PM CDT Fri Jul 23 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 403 PM CDT Fri Jul 23 2021

A weak shortwave is in the process of moving into the western
Dakotas this afternoon. A training weak cold front is analyzed from
near Pine Ridge to Alliance to Sidney. Temperatures aloft have
cooled a couple of degrees today which has helped to weaken the
capping inversion. As a result a few elevated showers and
thunderstorms have been occurring  in area of mid-level warm air
advection on the southeast side of the shortwave across northwest
Nebraska. This area of mid-level WAA will sag southeast across the
area tonight, with a continued threat of a few showers and
thunderstorms. There may be a bit of an uptick across southern SD
and far northern NE early to mid evening as better ascent
overspreads the area as the shortwave moves across. For the most
part it appears the severe threat is very low, but some threat for
gusty winds will exist especially if a small cluster can grow
upscale across southern SD and far northern NE.

The weak cold front will continue southeast overnight and be located
across northern KS by Saturday afternoon. Weak CAA will filter
across the area, and highs should generally hold in the lower to mid
90s (still hot). Somewhat drier air will filter into northern NE
where humidity values will be comfortable as dew points lower into
the 50s. Across central and southwest NE it will remain rather
sticky as dew points pool in the mid to upper 60s just north of the
frontal boundary.

.LONG TERM...(Sunday through Friday)
Issued at 403 PM CDT Fri Jul 23 2021

Sunday the front lifts northward as a warm front. Models have
struggled with any possible convection as the front lifts back to
the north. The latest runs of the NAM and NAMnest would suggest
little if any chance for organized precipitation and any would be
spotty at best. We will keep some low end chance pops going at this
point but may have to lower if the drier model trends continue.
Monday and beyond the upper ridging builds into the Western High
Plains and eventually the Central Plains. Very warm temperatures
aloft will accompany this with little or no chance for precipitation
and continued hot temperatures. Highs both Tuesday and Wednesday
could be near or exceed 100F.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 100 PM CDT Fri Jul 23 2021

A weak wind shift boundary will drop slowly southward through
tonight across the area and provide focus for thunderstorms this
afternoon into tonight. At this time, greatest confidence for
impacts is at VTN but expected coverage to remain isolated and
will cover with VCTS for now. Potential exists for MVFR CIGs and
possibly visibilities should direct impacts occur. Activity should
remain north of LBF before decreasing in coverage and intensity
by late evening. Will leave mention out for now at KLBF, but
potential will need to be monitored for possible inclusion in
later forecasts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Roberg
Hazardous weather outlook, Jul 23, 2:54 PM MDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Fri Jul 23 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Fri Jul 23 2021 /254 PM MDT Fri Jul 23 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms will be possible this evening mainly
across the eastern panhandle into north central Nebraska. A few
storms may become strong with strong wind gusts the main concern.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Isolated thunderstorms will be possible Saturday and Sunday. At
this time, the threat for widespread severe weather is low.

After a reprieve Sunday, hot conditions will redevelop next week
with heat index values forecast to approach or exceed 100 degrees
each day Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 23, 4:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM MDT Fri Jul 23 2021

NEZ023-035-232300-
Grant NE-Arthur NE-
411 PM MDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTHEASTERN
GRANT COUNTIES UNTIL 500 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Arthur, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lena, Sand Puddin Lake, Velma, Jensen Lake, Green Lake and Cogill
Lake.

LAT...LON 4160 10189 4178 10189 4183 10150 4156 10150
TIME...MOT...LOC 2210Z 269DEG 10KT 4170 10179

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:14 PM MDTSpecial Weather StatementLBFDeuel46 min
Jul 23, 4:43 PM MDTSpecial Weather StatementLBFArthur17 min
Jul 23, 4:56 PM MDTSpecial Weather StatementLBFArthur34 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.